Alert archive / Michigan / Gale Warnings in 2020
Gale Warning 42, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Dec 14, 2020, 3:14 AM EST. It took effect at Dec 14, 2020, 9:00 AM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2020, 3:14 AM EST (08:14 UTC)
- In effect from
- Dec 14, 2020, 9:00 AM EST
- Expired
- Dec 15, 2020, 3:43 AM EST
- In force
- 19 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
069 WHUS73 KAPX 140814 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 314 AM EST Mon Dec 14 2020 LHZ347-348-141615- /O.UPG.KAPX.SC.Y.0129.201214T1000Z-201215T1100Z/ /O.NEW.KAPX.GL.W.0042.201214T1400Z-201215T0400Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 314 AM EST Mon Dec 14 2020 ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 35 kt and highest waves around 9 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...From 9 AM this morning to 11 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ321-141615- /O.UPG.KAPX.SC.Y.0129.201214T1000Z-201215T0500Z/ /O.NEW.KAPX.GL.W.0042.201214T1400Z-201215T0400Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 314 AM EST Mon Dec 14 2020 ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 35 kt and highest waves around 10 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...From 9 AM this morning to 11 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-344>346-141615- /O.EXT.KAPX.SC.Y.0129.000000T0000Z-201215T0400Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 314 AM EST Mon Dec 14 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kt and highest waves around 8 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-LSZ322-141615- /O.EXT.KAPX.SC.Y.0129.201214T0814Z-201215T0400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 314 AM EST Mon Dec 14 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet. * WHERE...In Lake Huron, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, Sturgeon Pt to Alabaster MI and St Ignace to False Detour Channel. In Lake Superior, St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
018 WHUS73 KAPX 141551 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1051 AM EST Mon Dec 14 2020 LHZ347-348-150000- /O.CON.KAPX.GL.W.0042.000000T0000Z-201215T0400Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1051 AM EST Mon Dec 14 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 35 kt and highest waves around 8 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 11 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ321-150000- /O.CON.KAPX.GL.W.0042.000000T0000Z-201215T0400Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1051 AM EST Mon Dec 14 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 35 kt and highest waves around 10 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 11 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-344>346-150000- /O.CON.KAPX.SC.Y.0129.000000T0000Z-201215T0400Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1051 AM EST Mon Dec 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kt and highest waves around 8 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-LSZ322-150000- /O.CON.KAPX.SC.Y.0129.000000T0000Z-201215T0400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1051 AM EST Mon Dec 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet. * WHERE...In Lake Huron, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, Sturgeon Pt to Alabaster MI and St Ignace to False Detour Channel. In Lake Superior, St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
684 WHUS73 KAPX 142014 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 314 PM EST Mon Dec 14 2020 LHZ347-348-150400- /O.CON.KAPX.GL.W.0042.000000T0000Z-201215T0400Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 314 PM EST Mon Dec 14 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 40 kt and highest waves around 8 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 11 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ321-150400- /O.CON.KAPX.GL.W.0042.000000T0000Z-201215T0400Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 314 PM EST Mon Dec 14 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 40 kt and highest waves around 10 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 11 PM EST this evening. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-344>346-150400- /O.CON.KAPX.SC.Y.0129.000000T0000Z-201215T0400Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 314 PM EST Mon Dec 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kt and highest waves around 7 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-LSZ322-150400- /O.CON.KAPX.SC.Y.0129.000000T0000Z-201215T0400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 314 PM EST Mon Dec 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet. * WHERE...In Lake Huron, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, Sturgeon Pt to Alabaster MI and St Ignace to False Detour Channel. In Lake Superior, St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
905 WHUS73 KAPX 150345 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1045 PM EST Mon Dec 14 2020 LHZ347-348-151145- /O.CAN.KAPX.GL.W.0042.000000T0000Z-201215T0400Z/ /O.EXB.KAPX.SC.Y.0129.000000T0000Z-201215T1300Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1045 PM EST Mon Dec 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 8 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-345-346-150445- /O.EXP.KAPX.SC.Y.0129.000000T0000Z-201215T0400Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1045 PM EST Mon Dec 14 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EST THIS EVENING... $$ LSZ321-150900- /O.EXT.KAPX.GL.W.0042.000000T0000Z-201215T0900Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1045 PM EST Mon Dec 14 2020 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Highest gusts up to 35 kt and highest waves around 5 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ342-344-150900- /O.EXT.KAPX.SC.Y.0129.000000T0000Z-201215T0900Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 1045 PM EST Mon Dec 14 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 3 feet. * WHERE...Sleeping Bear Point to Grand Traverse Light MI and Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-LSZ322-150900- /O.EXT.KAPX.SC.Y.0129.000000T0000Z-201215T0900Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1045 PM EST Mon Dec 14 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 3 feet. * WHERE...In Lake Huron, Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, Sturgeon Pt to Alabaster MI and St Ignace to False Detour Channel. In Lake Superior, St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
696 WHUS73 KAPX 150843 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 343 AM EST Tue Dec 15 2020 LSZ321-151300- /O.CAN.KAPX.GL.W.0042.000000T0000Z-201215T0900Z/ /O.EXA.KAPX.SC.Y.0129.000000T0000Z-201215T1300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 343 AM EST Tue Dec 15 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 8 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-LMZ342-344-150945- /O.CAN.KAPX.SC.Y.0129.000000T0000Z-201215T0900Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 343 AM EST Tue Dec 15 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LSZ322-151300- /O.EXT.KAPX.SC.Y.0129.000000T0000Z-201215T1300Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 343 AM EST Tue Dec 15 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Highest wind gusts around 25 knots. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 8 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ347-348-151300- /O.CON.KAPX.SC.Y.0129.000000T0000Z-201215T1300Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 343 AM EST Tue Dec 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Highest gusts up to 25 kt and highest waves around 6 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island. * WHEN...Until 8 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 14, 2:20 AM EST, 54 minutes earlier.
Area forecast discussion, Dec 14, 2:20 AM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
220 AM EST Mon Dec 14 2020
.NEAR TERM...(Today through Tonight)
Issued at 218 AM EST Mon Dec 14 2020
Impactful weather: Accumulating snow into tonight, especially
Chippewa county in eastern upper Michigan.
Pattern synopsis and forecast:
A well defined shortwave trough and associated sfc low pressure and
cold front are working through the western Great Lakes early this
morning. Deeper moisture and increased forcing, applied mainly by
DPVA, are overcoming mid level dry air in nrn Michigan, to help
enhance lake effect showers. The actual lake effect conditions are
becoming increasingly more favorable too, as colder and colder air
is filling in over the Great Lakes. H8 temps are approaching
negative double digits, resulting in 17C to 18C delta t's. The lake
effect response is starting to show an uptick in activity, but not
seeing it in sfc obs attm. Further upstream in the central Canadian
provinces and Plains, higher pressure and drier air has resulted in
clearer skies and quiet weather.
The sfc low pressure will drag the cold front through nrn Michigan
this morning, with continued cold advection resulting in deeper and
deeper overlake instability. However, the better moisture profiles
this morning, will become drier and drier by this afternoon through
tonight as the shortwave departs. Regardless, have seen this act too
many times, as the delta t's increase to 22C to 24C through today.
Inversion heights climb to as high as 7-9kft this morning, lowering
this afternoon through tonight, while the drying leads to a
shallower BL moisture profile with an inverted V look as time goes
on. Still believe that lake effect snows will continue through most,
if not all of tonight. Intensities will just fall off after this
morning, with snow turning very light or maybe even just flurries,
but would bet that it will be hard to completely stop through
tonight.
Can see 3-7 inches of snow across much of Chippewa county where
moisture is deepest and inversion heights are greatest. Thus, will
issue a winter weather advisory much of the county. Not seeing as
much snow in the WNW/NW flow snowbelts in nrn lower, with 2-4
inches, locally 5 inches in a relatively small core covering
portions of Otsego, Antrim, Crawford, Charlevoix and Kalkaska
counties. Thus, will not issue any advisories in nrn lower attm. The
best snowfall in nrn lower is pointing in the higher elevations of
Antrim and Kalkaska counties.
Temperatures will fluctuate only little through today due to the
cold advection off-setting any sort of diurnal warming. Highs will
largely be in the middle to upper 20s, with some lower 30s in
downsloping areas of NE lower, closer to Saginaw Bay. Lows tonight
will clearly be affected by how much/how little of clearing we can
see overnight. Readings will mostly range from 10F to 20F.
&&
.SHORT TERM...(Tuesday through Wednesday)
Issued at 218 AM EST Mon Dec 14 2020
...Light Lake Effect Possible...
High Impact Weather Potential...Minimal
Pattern Synopsis/Forecast and possible outcomes...Tuesday starts
with the sfc high sliding across the Upper Great Lakes to end up in
Quebec by 00z/Wed. This places the center of the 1000-850 mb high in
the Upper Mississippi valley and in N Lake Huron by 00z/Wed. So for
most of the day, there will be some lake effect snow in E Upper,
what looks to be minor snow in NW Lower, and a band over N Lake
Huron. After 00z/Wed, the 1000-850 mb flow turns SW over N Lake
Michigan and we get LES in E Upper along the south shore. 850 mb
Temperatures are more than cold enough to support snow as the lake
temperatures are around +8c in N Lake Michigan and +5c in E Lake
Superior. The bigger synoptic models have moisture in the layers to
help the production as well. So think that we have a slow transition
from NW flow Tuesday to S and SW flow by 12z/Wed. We get into kind
of a split flow on Wednesday as the main synoptic energy will be
moving up the Atlantic seaboard. This looks to do east to SE winds
off Lake Huron, and into E Upper. This doesn't happen very often.
The GFS and NAM and SREF all show this, the CMC dries out a bit more
sooner, and the ECMWF doesn't show this at all (too far out for most
of the CAMs). There is some chance for this.
&&
.LONG TERM...(Wednesday night through Sunday)
Issued at 218 AM EST Mon Dec 14 2020
High Impact Weather Potential...Minimal, as light snow is expected
with any system.
Extended (Thursday through Sunday)...Thursday, if the GFS is right
then there could still be some snow bands going into E Upper through
the day, but looks like the winds shift from SE to South and SW with
the 850 mb temperatures warming and the 850-700 mb layer rh drying
out. The drying and fair weather last through Friday and into most
of Friday night, when the next cold front moves into the Upper Great
Lakes. The CMC is about 6 hours faster with the precipitation than
the GFS/ECMWF idea. Although the troubling piece of information is
that the soundings at that time are very dry. Models have this with
low chance pops, so will go with that for now. Saturday looks like
light snow as the system moves through, and the models are better
with the moisture later in the day, and Saturday night. Early Sunday
morning looks to begin to dry out and warm up again. This looks to
last into Monday morning before the next Pacific low moves through
north of Lake Superior, giving another glancing blow to the Upper
Great Lakes.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1027 PM EST Sun Dec 13 2020
Solid MVFR conditions will persist across northern Lower
Michigan tonight through Monday. Quick moving wave and surface
boundary will bring an uptick in lake induced snow showers later
tonight for NW Lower Michigan, with snow showers and reduced VSBYs
anticipated at PLN/TVC/MBL as a result. Behind the boundary,
winds turn into the NW for Monday with some lake induced snow
showers continuing into Monday morning. But with drier air
spreading into the region, expected trend is for conditions to
gradually become VFR through the day Monday as CIGS increase to
above 3K feet.
&&
.MARINE...
Issued at 218 AM EST Mon Dec 14 2020
Low pressure and a cold front crosses the region this morning, while
high pressure pushes into the Mississippi valley through today. Nrn
Michigan nearshore waters will be in a tightening pressure gradient
today, which will result in widespread advisory NW/WNW wind speeds
and possibly a few gale force gusts around Whitefish Bay and nrn
Lake Huron. These winds will continue through this evening. A looser
pressure gradient and lighter winds settles in as the high pressure
gradually moves later tonight into Tuesday. Periods of lake effect
rain and snow showers will turn to all snow today and tonight.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 4 AM EST Tuesday for MIZ086-087.
LH...SMALL CRAFT ADVISORY until 11 PM EST this evening for LHZ345-346-
349.
GALE WARNING from 9 AM this morning to 11 PM EST this evening
for LHZ347-348.
LM...SMALL CRAFT ADVISORY until 11 PM EST this evening for LMZ323-341-
342-344>346.
LS...SMALL CRAFT ADVISORY until 11 PM EST this evening for LSZ322.
GALE WARNING from 9 AM this morning to 11 PM EST this evening
for LSZ321.
&&
NEAR TERM...SMD
SHORT TERM...JL
LONG TERM...JL
AVIATION...BA
MARINE...SMDHazardous weather outlook, Dec 13, 2:32 PM EST, 12 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 232 PM EST Sun Dec 13 2020 MIZ016>018-020>036-041-042-086>088-095>099-141945- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 232 PM EST Sun Dec 13 2020 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Accumulating snow is expected over northern parts of Chippewa County from early Monday morning through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-141945- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 232 PM EST Sun Dec 13 2020 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. &&
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:18 AM EST | Winter Weather Advisory | APX | Chippewa | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.